Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Pus-filled blisters on legs
Dec 28, 1999

I have a low viral load (about 75) and very low CD4 count (<75). I'm taking Viracept, DDI, and 3TC as my med therapy. I also take Sporanox, Bactrim, and steroids (Cortef and Flourinef). A few months ago I began developing bumps that slowly developed into rises above the skin filled with pus, which eventually bread down the skin and bust. My doctor took a biopsy from a newly-developing one and said he couldn't find any organism causing it -- basically they did not know what it was...only that it would probably return. ???? Can you help me please....they are very uncomfortable, somewhat painful when opened up. And worst yet, I'm not being treated for the condition at this time. I'm worried.

Response from Dr. Feinberg

It sounds like you have a form of folliculitis or similar skin infection for which no causative germ has been identified. It's important to find out if the biopsy was cultured and stained for unusual germs, such as fungus andmycobacteria (like MAC). If that was indeed done and all results were negative, you may have "eosinophilic folliculitis", and then the biopsy should have shown abundant eosinophils ( akind of white blood cell). If the cause is a germ, then treatment is tailored to what kind of germ is identified. If it's eosinophilic, then topical steroids and light therapy administered by a dermatologist are the recommended treatments.


Previous
Itchy Red Bumps
Next
Getting Darker

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement